MedElevator Войти в исследования
← Поиск публикаций
Cureus · 2022

SGLT-2 Inhibitor-Associated Euglycemic Diabetic Ketoacidosis: A Case Report and a Literature Review.

Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Mahfooz Rabia Salman, Khan Muhammad Khuzzaim, Al Hennawi Hussam, Khedr Anwar

Аннотация

Diabetic ketoacidosis (DKA) is considered a medical emergency, most commonly associated with type 1 diabetes mellitus, and is relatively rare in type 2 diabetes mellitus (T2DM). We discuss a case of a 45-year-old woman with T2DM who presented to the emergency room with worsening lethargy and weakness. Before her presentation, her physician had recently added empagliflozin, a sodium-glucose cotransporter-2 (SGLT-2) inhibitor, to her anti-diabetic drug regimen along with glimepiride and a combination drug of vildagliptin and metformin. Based on the clinical examination and lab findings, DKA was suspected, but her glucose level was below the cutoff value for DKA diagnosis. However, her lab results showed significant metabolic acidosis and ketonemia with no clinical or laboratory features of sepsis. Therefore, the diagnosis of euglycemic diabetic ketoacidosis (eu-DKA) was made. She was successfully treated according to the DKA protocol and discharged in good condition. In this report, our aim is to discuss the relationship between SGLT-2 inhibitors with eu-DKA. Given the absence of significant hyperglycemia, recognition of this entity by clinicians may be delayed. Serum ketones should be obtained in diabetic patients with symptoms of nausea, vomiting, or malaise while taking SGLT-2 inhibitors, and SGLT-2 inhibitors should be discontinued if ketoacidosis is confirmed.